Alert archive / Maine / Gale Warnings in 2011

Gale Warning 22, NWS Gray, ME

April 4, 2011

NWS Gray, ME issued this gale warning at Apr 4, 2011, 3:33 PM EDT. It took effect at Apr 5, 2011, 12:00 AM EDT. It was in force for 20 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 4, 2011, 3:33 PM EDT (19:33 UTC)
In effect from
Apr 5, 2011, 12:00 AM EDT
Expired
Apr 5, 2011, 7:45 PM EDT
In force
20 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

377 
WHUS71 KGYX 041933
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
333 PM EDT MON APR 4 2011

ANZ150>154-051045-
/O.UPG.KGYX.SC.Y.0039.000000T0000Z-110405T0800Z/
/O.NEW.KGYX.GL.W.0022.110405T0400Z-110406T0000Z/
/O.UPG.KGYX.GL.A.0007.110405T0800Z-110405T2100Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
333 PM EDT MON APR 4 2011

...GALE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 PM EDT TUESDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* WINDS AND WAVES: WINDS AND SEAS WILL INCREASE TODAY THROUGH
  TUESDAY MORNING AS LOW PRESSURE APPROACHES. GALE FORCE GUSTS
  WILL BE LIKELY LATE TONIGHT INTO TUESDAY AS STRONG WINDS ALOFT
  MIX DOWN TO THE SURFACE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
3 follow-up statements
524 
WHUS71 KGYX 050729
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
329 AM EDT TUE APR 5 2011

ANZ150>154-052230-
/O.CON.KGYX.GL.W.0022.000000T0000Z-110406T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
329 AM EDT TUE APR 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND WAVES: WINDS AND SEAS WILL INCREASE THIS MORNING AS A
  COLD FRONT APPROACHES. SOUTHERLY GALE FORCE GUSTS WILL BE
  LIKELY THIS MORNING THROUGH MID AFTERNOON IN ADVANCE OF THE
  FRONT. SEAS WILL BUILD ACCORDINGLY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY
311 
WHUS71 KGYX 051939
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
339 PM EDT TUE APR 5 2011

ANZ150>154-060000-
/O.CON.KGYX.GL.W.0022.000000T0000Z-110406T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
339 PM EDT TUE APR 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...

A GALE WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING. 

* WINDS AND WAVES: WINDS WILL CONTINUE TO GUST TO AROUND 35 KTS
  INTO THIS EVENING. SEAS ARE EXPECTED TO REMAIN HIGH THROUGH THE
  OVERNIGHT HOURS BEFORE DIMINISHING TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

HTTP://WWW.WEATHER.GOV/GRAY
316 
WHUS71 KGYX 052345
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
745 PM EDT TUE APR 5 2011

...GUSTY NORTHWEST WINDS AND HAZARDOUS SEAS POSSIBLE THROUGH
TOMORROW EVENING...

.NORTHWEST WINDS WILL CONTINUE TO GUST TO 30 KNOTS THROUGH
TOMORROW EVENING AS A SURFACE TROUGH MOVES THROUGH NEW ENGLAND.
SEAS WILL BE BETWEEN 5 AND 8 FEET THROUGH THE OVERNIGHT HOURS
BEFORE DIMINISHING TOMORROW.

ANZ150>154-060745-
/O.CAN.KGYX.GL.W.0022.000000T0000Z-110406T0000Z/
/O.NEW.KGYX.SC.Y.0040.110405T2345Z-110407T0000Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
745 PM EDT TUE APR 5 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT WEDNESDAY...
...GALE WARNING IS CAN CELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT WEDNESDAY. THE GALE
WARNING HAS BEEN CAN CELLED. 

* WINDS AND WAVES: WINDS WILL CONTINUE TO GUST TO AROUND 30 KNOTS
  THROUGH TOMORROW EVENING. SEAS ARE EXPECTED TO BE BETWEEN 5 TO 8
  FEET THROUGH THE OVERNIGHT HOURS BEFORE DIMINISHING TOMORROW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/GRAY

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Apr 4, 11:29 AM EDT, 4 hours 4 minutes earlier.

Area forecast discussion, Apr 4, 11:29 AM EDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1129 AM EDT MON APR 4 2011

.SYNOPSIS...
A WARM FRONT WILL APPROACH FROM THE SOUTHWEST TODAY AND WILL LIFT
NORTH OF THE REGION TONIGHT. A COLD FRONT WILL QUICKLY FOLLOW ON
TUESDAY...PUSHING OFFSHORE IN THE AFTERNOON. A WEAK RIDGE OF HIGH
PRESSURE WILL BUILD SOUTH OF THE REGION TUESDAY NIGHT INTO
WEDNESDAY. ANOTHER AREA OF HIGH PRESSURE WILL BUILD OVER THE REGION
ON THURSDAY. LOW PRESSURE WILL TRACK EAST FROM THE SOUTHERN GREAT
LAKES ON FRIDAY...PASSING SOUTH OF NEW ENGLAND FRIDAY NIGHT. A
WARM FRONT WILL CROSS THE REGION ON SATURDAY. A COLD FRONT FRONT
WILL SETTLE INTO NORTHERN NEW ENGLAND ON SUNDAY AS A WEAK AREA OF
LOW PRESSURE TRACKS EAST ALONG IT. THE COLD FRONT WILL MOVE
OFFSHORE SUNDAY NIGHT AS LOW PRESSURE MOVES EAST OF THE REGION.

&&

.UPDATED NEAR TERM /THROUGH TONIGHT/...
MADE SOME MINOR UPDATES TO THE NEAR TERM GRIDS TO CAPTURE CURRENT
TRENDS. TEMPS WARMED A FEW DEGREES ABOVE FORECAST...BUT EXPECT
THOSE TO COME BACK DOWN ONCE PCPN COMMENCES. TEMPS ARE ALSO COLD
ENOUGH FOR PTYPE TO START AS SNOW...MAINLY LIGHT WITH A FEW
HEAVIER BURSTS DROPPING VSBYS TO 1/2SM. HOWEVER WEAK LIFT IS
RESULTING IN A QUICK TRANSITION TO RAIN OR UP WHERE TEMPS ARE MORE
MARGINAL ALONG THE COAST.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
MUCH OF THE CWA WILL ATTEMPT TO BECOME WARM SECTORED OVERNIGHT AS
WARM FRONT MOVES NORTHWARD. THIS MAY ALLOW FOR A BREAK IN THE
PRECIPITATION IN A LOT OF LOCATIONS...ESPECIALLY ACROSS SOUTHERN
AND COASTAL ZONES. THIS IS WHERE WE HAVE LOWERED POPS A BIT FOR
THE OVERNIGHT HOURS.

PLUME OF RELATIVELY STEEP MID LEVEL LAPSE RATES AND GOOD PUSH OF
HIGH THETA-E AIR WILL ADVECT INTO NORTHERN NEW ENGLAND FROM THE
WEST THIS EVENING. AS A RESULT...KEPT THE MENTION OF THUNDER. THE
AREA OF LIGHTNING OVER MICHIGAN AT 09Z THIS MONDAY MORNING WILL
PROBABLY BE THE BATCH THAT MOVES THROUGH EARLY THIS EVENING...JUST
IN A LESS INTENSE FORM.

STRONG LOW LEVEL JET SHOULD BE KEPT AT BAY OVERNIGHT WITH STRONG
LOW LEVEL INVERSION EXPECTED TO BE IN PLACE.

LOW TEMPERATURES ARE EXPECTED TO BE DURING THE EVENING
HOURS...THEN RISE AS THE NIGHT PROGRESSES AS THE LLJ INCREASES.

MUCH OF THE CWA SHOULD BE WARM-SECTORED EARLY TO MID TUESDAY
MORNING WITH A COLD FRONT ON OUR WESTERN DOORSTEP. THIS SHOULD
ALLOW FOR DECENTLY HIGH TEMPS AND DEWPOINTS TO FLOOD NORTHWARD.
BUMPED SFC TEMPS UPWARD FOR THE MORNING HOURS...WITH HIGHS
PROBABLY GETTING TO AT LEAST 60 ACROSS SOUTHERN NEW HAMPSHIRE AND
PORTIONS OF INTERIOR SOUTHERN MAINE BY NOON. WITH THE FRONT STILL
HANGING BACK TO THE WEST DURING THE MORNING...THE EARLY TO MID MORNING
HOURS COULD VERY WELL BE RAIN-FREE...ESPECIALLY ON THE COASTAL
PLAIN.

WITH TEMPERATURES APPROACHING 60 ON THE COASTAL PLAIN AND STRONG
LOW LEVEL JET IN PLACE...WILL HAVE TO WATCH FOR MIXING DOWN OF
SOME STRONG SOUTHERLY WINDS DURING THE MORNING HOURS.

FRONT SWINGS THROUGH FROM WEST TO EAST BY EARLY AFTERNOON TUESDAY.
WILL HAVE TO WATCH FOR SOME HEAVY SHOWERS AND POSSIBLY A
THUNDERSTORM WITH THE FRONT...AS THIS ACTIVITY COULD AID IN MIXING
DOWN SOME GUSTY WINDS.

OVERALL...BASIN AVERAGE QPF VALUES FROM TODAY THROUGH TUESDAY ARE
EXPECTED TO BE AROUND AN INCH. THIS ISN/T EXPECTED TO CAUSE MUCH
IN THE WAY OF HYDRO PROBLEMS. HEAVIER SHOWERS AND ANY THUNDER
COULD CONTRIBUTE TO LOCALLY MINOR STREET AND LOW LYING AREA
FLOODING.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WEAK RIDGE OF HIGH PRESSURE WILL BUILD INTO THE REGION TUESDAY
NIGHT. DOWNSLOPING NORTHWEST WINDS WILL CLEAR SKIES DOWNWIND OF THE
MOUNTAINS. IN THE NORTH CLOUDS AND A FEW SNOW SHOWERS WILL PREVAIL
INTO WEDNESDAY.

HIGH PRESSURE WILL GRADUALLY BREAK DOWN OVER THE NORTHEAST ON
WEDNESDAY AS A WEAK DISTURBANCE TRACKS SOUTH OF THE REGION. WILL SEE
SEE VARIABLE CLOUDS AND A CHANCE OF AN AFTERNOON SHOWER IN SOUTHERN
NEW HAMPSHIRE AS THIS SYSTEM MOVES BY. IN THE NORTH CLOUDS AND ANY
MORNING SNOW SHOWERS WILL GIVE WAY TO PARTLY SUNNY SKIES.

SKIES WILL CLEAR THROUGHOUT THE REGION WEDNESDAY NIGHT AS HIGH
PRESSURE BUILDS IN FROM THE NORTHWEST. THURSDAY LOOKING MOSTLY SUNNY
WITH SEASONABLE TEMPERATURES AS HIGH CRESTS OVER THE REGION.

HIGH PRESSURE WILL SLOWLY DRIFT EAST THURSDAY NIGHT AS A WARM FRONT
APPROACHES FROM THE SOUTHWEST. THE FRONT WILL HANG UP SOUTH OF THE
REGION FRIDAY AS LOW PRESSURE TRACKS EAST ALONG THIS BOUNDARY FROM
THE SOUTHERN GREAT LAKES. EXPECT INCREASING CLOUDS AND A CHANCE OF
RAIN OR SNOW SHOWERS IN SOUTHWEST ZONES INCLUDING SOUTHERN NEW
HAMPSHIRE AND SOUTHWEST MAINE...GENERALLY DURING THE AFTERNOON HOURS.
FAR NORTHEASTERN ZONES WILL SEE A MIX OF SUN AND CLOUDS.

LOW PRESSURE WILL PASS OUT TO SEA SOUTH OF THE REGION FRIDAY NIGHT
AS THE FRONT LIFTS NORTHEAST INTO THE REGION BY SATURDAY MORNING.
WARM FRONT WILL CONTINUE TO LIFT NORTHEAST THROUGH THE REGION ON
SATURDAY BRINGING MOSTLY CLOUDY SKIES AND A CHANCE OF SHOWERS.

FRONTAL BOUNDARY WILL HANG UP OVER NORTHERN NEW ENGLAND SATURDAY
NIGHT KEEPING SKIES THROUGHOUT THE FORECAST AREA MOSTLY CLOUDY. A
WEAK AREA OF LOW PRESSURE MOVING OUT OF THE SOUTHERN GREAT LAKES
WILL TRACK EAST ALONG THE FRONT ON SUNDAY CROSSING NEW ENGLAND IN
THE AFTERNOON AND SHIFTING OFFSHORE IN THE EVENING DRAGGING A COLD
FRONT THROUGH THE REGION.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
SHORT TERM...VFR CONDITIONS EARLY ON SHOULD GIVE WAY TO IFR OR
LOWER IN LIGHT SNOW CHANGING TO LIGHT RAIN. IFR CONDITIONS ARE
THEN EXPECTED TONIGHT INTO TUESDAY. LLWS TONIGHT INTO TUESDAY WITH
STRONG SWLY LLJ.

LONG TERM...VFR TUESDAY NIGHT THROUGH THURSDAY. MVFR/IFR CEILINGS
DEVELOP OVER SOUTHERN NEW HAMPSHIRE AND SOUTHWEST MAINE FRIDAY.

&&

.MARINE...
SHORT TERM...SCA HAS BEEN ISSUED FOR BUILDING SEAS AND SELY WINDS
GUSTING UP TO 30 KT THIS AFTERNOON AND TONIGHT. A GALE WATCH IS
NOW IN EFFECT FOR LATE TONIGHT THROUGH TUESDAY FOR GUSTS POSSIBLY
REACHING 35 KT.

LONG TERM...SMALL CRAFT TO MINIMAL GALE FORCE WINDS POSSIBLE
TUESDAY NIGHT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WATCH FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON FOR
     ANZ150>154.
     SMALL CRAFT ADVISORY UNTIL 4 AM EDT TUESDAY FOR ANZ150>154.

&&

NEAR TERM...LEGRO
Hazardous weather outlook, Apr 4, 5:31 AM EDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
531 AM EDT MON APR 4 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-050945-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
531 AM EDT MON APR 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-050945-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
531 AM EDT MON APR 4 2011

...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 4:15 AM EDTGale WatchGYX11 hr
Apr 4, 4:15 AM EDTSmall Craft AdvisoryGYX11 hr
Apr 4, 3:42 PM EDTWind AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Knox, Lincoln, Sagadahoc and 2 more24 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.